# SDR CA041006007

- Difficulty date: September 28, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Engine: Pwa PT6A27
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: PT6A27
- Condition: Failed
- Part time: 22,317 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: O

## Discrepancy

(CAN) ENG REMOVED FROM WING DUE TO INFLT SHUTDOWN CAUSED BY A POWER SECTION SEIZURE. ENG SENT TO ATLANTIC TURBINES FOR INVEST. POWER SECTION, POWER TURBINE & RIB, SUFFERED DAMAGE. POWER TURBINE DISK WAS NO LONGER COUPLED TO RIB INDICATES THAT A POSSIBILE PT OVERSPEED AFTER IT DECOUPLED. THIS WOULD BE SUFFICIENT TO CAUSE PT BLADES TO FRACTURE & DEPART DISK. THIS WOULD RESULT IN FRACTURES AT SIMILAR LOCATIONS ON ALL BLADES WHICH IS NOT SEEN HERE. EVIDENCE OF SUDDEN STOPPAGE CAUSED BY 1ST STAGE GEARING. DAMAGE TO SUN GEAR & 1ST STAGE PLANET GEARS RESPONSIBLE FOR AMOUNT OF METAL CONTAMINATION. ATLANTIC TURBINES IS CONTINUING ITS INVESTI TO ATTEMPT TO DETERMINE WHAT THE PRIMARY FAILURE THAT CAUSED OTHER DAMAGE.
